Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 126, NWS Pueblo, CO

August 5, 2008Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2008, 7:07 PM MDT for Otero County, Colorado. It was in force for 85 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 7:07 PM MDT (01:07 UTC)
Expired
Aug 5, 2008, 8:32 PM MDT
In force
85 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Otero County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:14 PM MDTHAIL 0.88La Junta, CO
Aug 5, 7:40 PM MDTHAIL 0.881 Ene La Junta, COSPOTTER FROM 0714 PM MDT REPORT. HAIL DECREASED IN SIZE... THEN INCREASED AGAIN TO NICKEL SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 060107
SVRPUB
COC089-060300-
/O.NEW.KPUB.SV.W.0126.080806T0107Z-080806T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
707 PM MDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES LA JUNTA...

* UNTIL 900 PM MDT...

* AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR LA JUNTA...AND WAS MOVING TOWARD THE   
  NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  SWINK.
  ROCKY FORD.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3810 10393 3810 10360 3816 10360 3816 10349
      3826 10349 3825 10339 3790 10339 3787 10382
TIME...MOT...LOC 0106Z 174DEG 8KT 3799 10350

$$
5 follow-up statements
000 
WWUS55 KPUB 060117
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT TUE AUG 5 2008

COC089-060300-
/O.CON.KPUB.SV.W.0126.000000T0000Z-080806T0300Z/
OTERO CO-
716 PM MDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHERN OTERO COUNTY...

AT 714 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS CENTERED 
NEAR LA JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 8 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA
  SWINK.
  CHERAW.
  ROCKY FORD.

AT 714 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW NICKLE SIZED 
HAIL IN LA JUNTA.  

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3810 10393 3810 10360 3816 10360 3816 10349
      3826 10349 3825 10339 3790 10339 3787 10382
TIME...MOT...LOC 0116Z 156DEG 7KT 3800 10352

$$
000 
WWUS55 KPUB 060131
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT TUE AUG 5 2008

COC089-060300-
/O.CON.KPUB.SV.W.0126.000000T0000Z-080806T0300Z/
OTERO CO-
731 PM MDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHERN OTERO COUNTY...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS CENTERED NEAR LA JUNTA...AND WAS MOVING TOWARD 
THE NORTHWEST AT 7 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  SWINK.
  CHERAW.
  ROCKY FORD.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3810 10393 3810 10360 3816 10360 3816 10349
      3826 10349 3825 10339 3790 10339 3787 10382
TIME...MOT...LOC 0131Z 157DEG 6KT 3799 10351

$$
000 
WWUS55 KPUB 060153
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT TUE AUG 5 2008

COC089-060300-
/O.CON.KPUB.SV.W.0126.000000T0000Z-080806T0300Z/
OTERO CO-
753 PM MDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHERN OTERO COUNTY...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS CENTERED NEAR LA JUNTA...AND WAS MOVING TOWARD THE NORTH AT
9 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  SWINK.
  ROCKY FORD.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3810 10393 3810 10360 3816 10360 3816 10349
      3826 10349 3825 10339 3790 10339 3787 10382
TIME...MOT...LOC 0153Z 184DEG 8KT 3799 10349

$$
000 
WWUS55 KPUB 060210
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
810 PM MDT TUE AUG 5 2008

COC089-060300-
/O.CON.KPUB.SV.W.0126.000000T0000Z-080806T0300Z/
OTERO CO-
810 PM MDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHERN OTERO COUNTY...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS CENTERED NEAR LA JUNTA...AND WAS MOVING TOWARD THE NORTH AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3810 10393 3810 10360 3816 10360 3816 10349
      3826 10349 3825 10339 3790 10339 3787 10382
TIME...MOT...LOC 0210Z 197DEG 9KT 3804 10347

$$
000 
WWUS55 KPUB 060232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT TUE AUG 5 2008

COC089-060242-
/O.CAN.KPUB.SV.W.0126.000000T0000Z-080806T0300Z/
OTERO CO-
832 PM MDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
OTERO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3810 10393 3810 10360 3816 10360 3816 10349
      3826 10349 3825 10339 3790 10339 3787 10382
TIME...MOT...LOC 0232Z 197DEG 9KT 3809 10345

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:36 PM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 5, 3:36 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT TUE AUG 5 2008

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

POTENTIAL FOR LOCALLY HEAVY RAIN THE MAIN SHORT TERM FORECAST
CONCERN...

AS OF 20Z...COLD FRONT STILL LIES ALONG THE SOUTHERN CO BORDER WITH
EASTERLY UPSLOPE FLOW NORTH OF THIS BOUNDARY AND SFC DEW POINTS IN
THE MID 50S TO MID 60S (HIGHEST VALUES OUT EAST).  WIDESPREAD
THUNDERSTORMS HAVE DEVELOPED ACROSS THE MOUNTAIN AREAS AS
ANTICIPATED...AIDED BY ELEVATED HEATING AND UPSLOPE.  HAVE HAD A FEW
1/4 INCH HAIL REPORTS SO FAR...BUT APPEARS THUNDERSTORMS ARE MAINLY
HEAVY RAIN PRODUCERS.  APPEARS TO BE A WEAK SHORTWAVE LIFTING
NORTHWARD THROUGH NW NM/NRN AZ WHICH MAY HELP ENHANCE CONVECTION IN
SW CO BY LATE AFTN/EARLY EVENING...OTHERWISE ANY OTHER EMBEDDED
DISTURBANCES PROJECTED TO AFFECT SRN CO ARE HARD TO DISCERN WITHIN
THE MONSOON PLUME ACROSS CO.

STILL SOME MODEL DIFFERENCES IN THE SHORT TERM TO CONTEND WITH.  GFS
IS ALREADY VERIFYING TOO FAR NORTH WITH THE FRONTAL POSITION AT 18Z
WHICH IT HAS LIFTING NORTHWARD THROUGH SE CO DURING THE LATE
AFTN/EVENING.  RUC13 AND 12KM NAM APPEAR TO BE DOING A MUCH BETTER
JOB IN KEEPING THE FRONT ALONG THE SRN BORDER THROUGH MOST OF
TONIGHT...BEFORE LIFTING IT BACK NORTHWARD INTO SE CO BY WED
MORNING.  AS FOR POPS THIS EVENING...WILL HIGHLIGHT HIGHEST POPS
ACROSS THE MOUNTAINS AND ALONG THE FRONTAL BOUNDARY FOR THE
EVENING.  STILL SOME CHALLENGES FOR THE LOWER ARKANSAS RIVER
VALLEY/EASTERN PLAINS WHERE LAPS STILL SHOWS QUITE A BIT OF CIN...ESP
EAST OF KLHX. WITH A FEW MORE HOURS OF HEATING COMBINED WITH OUTFLOW
FROM THUNDERSTORMS OFF THE MOUNTAINS...THERE IS STILL A FAIRLY GOOD
CHANCE FOR SCT THUNDERSTORMS TO SPREAD EASTWARD INTO THE I-25
CORRIDOR DURING THE EVENING HOURS.  WITH FRONT TO THE SOUTH PROGGED
TO LIFT BACK NORTHWARD...AM RELUCTANT TO DECREASE POPS ACROSS THE
PLAINS.  LOW LVL JET IS EXPECTED TO INCREASE ACROSS THE TX/OK
PANHANDLES LATER TONIGHT...IMPINGING ON THE FRONT TO WARRANT KEEPING
SOME ISOLATED POPS GOING THROUGH THE NIGHT.  ALSO WILL KEEP SOME
ISOLATED/LOW SCT POPS OUT WEST THROUGH THE NIGHT AS SHORTWAVE OVER
THE DESERT SW MAY PROVIDE SOME ADDITIONAL LIFT THROUGH THE NIGHT.

FOR WEDNESDAY...FRONT LIFTS BACK TO THE NORTH ACROSS THE PALMER
DIVIDE TO KIOWA COUNTY DURING THE AFTN.  DEW POINTS SOUTH OF THE
FRONT SHOULD DROP INTO THE 40S WITH TEMPS WARMING BACK INTO THE MID
90S SOUTH OF THE FRONT.  ONCE AGAIN...MONSOON PLUME WILL REMAIN
OVERHEAD AND WITH AFTN HEATING EXPECT SCT TO NUMEROUS THUNDERSTORMS
OVER THE MOUNTAINS...WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT
ACROSS EL PASO COUNTY AND KIOWA COUNTY DURING THE AFTN. THIS HELPS
TO PUSH THE FRONT BACK SOUTHWARD BETWEEN 21Z AND 00Z AIDED BY TSTORM
OUTFLOW.   UNCERTAINTY IS STILL HIGH WITH REGARD TO LOCATION OF THE
FRONT...SO IF BOUNDARY ENDS UP FARTHER SOUTH THEN HIGHER POPS MAY
NEED TO BE EXPANDED SOUTHWARD.  HIGHEST PRECIP WATERS APPEAR TO SHIFT
NORTHWARD TOMORROW WITH HEAVY RAIN AND LOCALIZED FLASH FLOODING
THREAT SHIFTING NORTHWARD ACROSS TELLER...EL PASO...AND POSSIBLY
LAKE/CHAFFEE COUNTIES.  HOWEVER GIVEN UNCERTAINTIES ON LOCATION OF
FRONT...WILL PUT HEAVY RAIN IN GRIDS FOR EVERYWHERE. COULDNT RULE
OUT SOME SMALL HAIL WITH CAPES POSSIBLY APPROACHING 1000 J/KG ALONG
THE FRONT...BUT DEEP LAYER SHEARS REMAIN FAIRLY LIGHT SO NOT
ANTICIPATING A WIDESPREAD SEVERE THREAT. KT

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...COOLER...WETTER PERIOD AHEAD...

MAIN FOCUS WAS ON INCREASING PRECIPITATION CHANCES FOR WEDNESDAY
NIGHT THROUGH THURSDAY. BOOSTED POPS TO SCATTERED TO NUMEROUS COVERAGE
ALL AREAS. ALSO...ADDED HEAVY RAIN CHANCES TO ALL ZONES FOR
WEDNESDAY NIGHT. DURING THIS PERIOD...BOUNDARY MOVES BACK SOUTH THROUGH
THE AREA TO LIFT VERY MOIST AIRMASS IN PLACE. THIS WILL FOCUS
PRECIPITATION...ESPECIALLY FROM THE SOUTHEASTERN RANGES...
EASTWARD ONTO THE PLAINS. HAVE ALSO LOWERED TEMPERATURES THURSDAY DUE
TO THE COOL...MOIST AIRMASS IN PLACE.

FRIDAY...ALSO BOOSTED POPS...ALTHOUGH NOT AS MUCH.  ACTIVITY ON THIS
DAY WILL PROBABLY NOT BE AS INTENSE AS A COOLER...MORE STABLE
AIRMASS WILL BE IN PLACE...ESPECIALLY ON THE PLAINS. HOWEVER...
CONSIDERABLE MOISTURE IN THE ATMOSPHERE SHOULD STILL LEAD TO
ISOLATED TO SCATTERED PRECIPITATION THIS DAY...ESPECIALLY
MOUNTAINS AND WEST. PER COORDINATION WITH DDC AND OTHER
OFFICES...LOWERED MAX TEMPS THIS DAY AS WELL.

ONLY MINOR CHANGES TO REST OF FORECAST AT THIS TIME AS IT JUST
WOULDNT PAY TO MAKE WHOLESALE CHANGES.  IN GENERAL...THE MONSOON
LOOKS TO STAY AT MINOR TO MODERATELY ACTIVE LEVELS. WHILE IT WILL
DRY OUT AND HEAT UP CONSIDERABLY...SHOULD STILL BE AT LEAST
ISOLATED THUNDERSTORM ACTIVITY THROUGH THE PERIOD. LW

&&

.AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THROUGH 06Z WITH
THUNDERSTORMS BECOMING MORE ISOLATED ACROSS THE PLAINS AND SAN
LUIS VALLEY AFTER 06Z. MVFR TO IFR CIGS POSSIBLE WITH
THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL...AND SMALL HAIL
UP TO 1/2 INCH IN DIAMETER. SCATTERED SHOWERS AND THUNDERSTORMS
MAY PERSIST PAST MIDNIGHT ALONG/WEST OF THE CONTDVD. SOME PATCHY
MVFR CIGS WILL BE POSSIBLE OVERNIGHT...ESPECIALLY ALONG THE
EASTERN SLOPES OF THE SE MTS AND IN MTN VALLEY LOCATIONS WHICH
RECEIVED HEAVY RAIN THIS AFTERNOON/EVENING. FOR TOMORROW...FRONT
LIFTS BACK NORTHWARD TO ALONG THE PALMER DIVIDE. THIS FRONTAL
BOUNDARY...ALONG WITH THE MOUNTAINS WILL BE THE FOCUS FOR
SCATTERED TO NUMEROUS THUNDERSTORMS WEDNESDAY AFTN. HEAVY RAIN
ONCE AGAIN POSSIBLE...ACCOMPANIED BY MVFR TO IFR CIGS. FRONT DROPS
BACK SOUTH ACROSS THE PLAINS WEDNESDAY NIGHT. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/50
Hazardous weather outlook, Aug 5, 6:56 AM MDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT TUE AUG 5 2008

COZ058>089-093>099-061300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH
THE BEST COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. STORMS
WILL BE SLOW MOVING WITH HEAVY RAINFALL AND LOCALIZED FLOODING
POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND IMMEDIATE
ADJACENT PLAINS. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT
CLOUD TO GROUND  LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH.
SMALL HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO BE POSSIBLE
WITH A FEW STORMS ACROSS THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE AGAIN IN THE FORECAST FOR
WEDNESDAY...WITH THE BEST CHANCES FOR PRECIPITATION OVER THE
MOUNTAINS ALONG THE CONTINENTAL DIVIDE...AND ACROSS THE EASTERN
MOUNTAINS. ANY STORMS THAT FORM LATE WEDNESDAY AFTERNOON AND
EVENING WILL AGAIN BE SLOW MOVING WITH HEAVY RAINFALL AND
LOCALIZED FLOODING POSSIBLE...ESPECIALLY OVER THE EASTERN
MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. OTHER THREATS FROM STORMS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO
AROUND 40 MPH. SMALL HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO
BE POSSIBLE. FOR THURSDAY THROUGH NEXT MONDAY...ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST
CHANCES OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM THESE
THUNDERSTORMS WILL BE LIGHTNING...WIND GUSTS UP TO 45 MPH AND
LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE THIS AFTERNOON AND EVENING.

23/10

In the hours before

Local storm report, Aug 5, 6:07 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             10 N SPRINGFIELD        37.55N 102.62W
08/05/2008  E0.75 INCH       BACA               CO   PUBLIC

&&
Local storm report, Aug 5, 7:04 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       3 NE BLACK FOREST       39.05N 104.66W
08/05/2008  M3.20 INCH       EL PASO            CO   TRAINED SPOTTER

&&

DMETZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:56 AM MDTFlash Flood WatchPUBChaffee, Custer, El Paso, Fremont, Huerfano, Lake and 3 more13 hr
Aug 6, 1:19 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Aug 6, 2:25 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 6, 3:54 PM MDTAreal Flood AdvisoryPUBPueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.